MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 29GA 1/2IN 10BAG 500 PL/WG; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 29GA 1/2IN 10BAG 500 PL/WG; PISTON SYRINGE
Catalog Number 928850
Medical Device Problem Code Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that scale marking issue occurred during use with a syringe 1.0ml 29ga 1/2in 10bag 500 pl/wg.The following information was provided by the initial reporter, "consumer states scale markings are not proper.States the 0 line is about 1 unit above the final rest place of the top of the stopper.".
 
Additional Manufacturer Narrative
Investigation summary: customer returned one (1) loose 29g x 12.7mm, 1ml insulin syringe.Consumer states scale markings are not proper; states the 0 line is about 1 unit above the final rest place of the top of the stopper.The returned syringe was examined, then tested using a 1ml syringe plug gauge: the sample did not fall within the plug gauge specification.A review of the device history record was completed for batch # 8142691.All inspections and challenges were performed per the applicable operations qc specifications.There was one (1) notification [200762423] noted for missing print as per investigation completed by manufacturing, "on 26nov2019, holdrege received (1) 1.0ml, 29g, 1/2in syringe from lot #8142691.The sample was decontaminated per hstr-17 and hqa-68 prior to being evaluated.Visual inspection of the syringe found the zero line further away from the barrel tip.The syringe was tested per tp700264 using plug gauge 10116.The "10" unit scale line did not fall within the recessed area of the plug gauge.Per qc700450, if accuracy of scale location is questionable, volumetric testing is to be performed.The syringe had volumetric testing performed per tp700119.Volumes are measured at the 40 and 100 scale lines.Per the chart in section 6.5 of qc700450, the spec range at the 40 is 0.3761-0.4220g, and the spec range at the 100 is 0.9478-1.0476g.The syringe passed volumetric testing using calibrated scale, id# 13839, and is within volumetric specification.The volume at 40 unit line was 0.3997g.The volume at the 100 unit line was 0.9947g.The volumetric results ensure that dosing is accurate.".
 
Event or Problem Description

Brand Name
SYRINGE 1.0ML 29GA 1/2IN 10BAG 500 PL/WG
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key9377750
Report Number1920898-2019-01341
Device Sequence Number19734056
Product Code FMF
UDI-Device Identifier00311917014876
UDI-Public00311917014876
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2023
Device Catalogue Number928850
Device Lot Number8142691
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2019
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer11/06/2019
Initial Report FDA Received Date11/26/2019
Supplement Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;